NELSON M. GANTZ, M.D.; JOHN K. ZAWACKI, M.D.; W. JOHN DICKERSON, M.D.; JOHN G. BARTLETT, M.D.
Tissue culture assays and bacterial cultures indicate that Clostridium difficile is commonly responsible for the diarrheal complications of antimicrobial use. Multiple agents have been implicated, but there is a paucity of cases due to erythromycins. This especially applies to pseudomembranous colitis; recent reviews suggest that no well-confirmed cases have been reported (1, 2). We report here the cases of a patient with pseudomembranous colitis and another with antibiotic-associated diarrhea. In each instance, the complications were associated with erythromycin therapy, and C. difficile appears to be the responsible agent. Thus, erythromycins should be added to the growing list of antimicrobials in
Learn more about subscription options.
Register Now for a free account.
GANTZ NM, ZAWACKI JK, DICKERSON WJ, BARTLETT JG. Pseudomembranous Colitis Associated with Erythromycin. Ann Intern Med. 1979;91:866–867. doi: 10.7326/0003-4819-91-6-866
Download citation file:
Published: Ann Intern Med. 1979;91(6):866-867.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only